Massachusetts, 2004

Damaging Wind in Massachusetts, May 15, 2004

May 15, 2004 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 15, 2:47 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, May 15, 2:47 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT SAT MAY 15 2004

.DISCUSSION...VERY SLOW MOVING CDFNT JUST WEST KGFL AND PSBLY NR
KALB KBGM. SHWRS/TSTSMS AHD FNT IN WARM SECTOR BUT MOST PCPN FALLING
BEHING FNT. BIG TEMP CONTRAST WITH 54 DEGS AT KSYR AND 84 DEGS AT
KAQW. AT PRESENT RATE FNT WILL NOT CLEAR SERN PTN OF FA TILL ARND
12Z SUN. WILL KEEP CHC POPS FOR SERN QUARTER RGN SUN MRNG. H5 PTRN
CHANGING WITH RDG MOVING OUT TO SEA AND FLOW GRADUALLY BCMG MORE
ZONAL. EMBEDDED SYSTEMS WILL BE MOVING FASTER. LOOKING FOR NEXT
FROPA TUE AFTN AND THEN ANOTHER FRI MRNG. MAX TEMPS WILL GET A
BOUNCE MONDAY THEN SETTLE DOWN TO MORE NORMAL MID MAY VALUES FOR
MOST OF WEEK. COULD BE BLO NORMAL ON SAT.

.AVIATION...BRIEF IFR CONDITIONS REST OF THIS AFTERNOON AND THIS
EVENING IN SHWRS AND TSTMS. LATER TONIGHT VSBY MAY BE BLO 3SM IN
PATCHY FOG.

.HYDROLOGY...STREAMS AND RIVERS IN GOOD SHAPE. BRIEF LOCALIZED
FLOODING POSSIBLE IN POOR DRAINAGE AREAS WITH HEAVY DOWNPOURS THRU
MID EVE.

.ALY...NONE.

GG
Hazardous weather outlook, May 15, 4:25 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
525 AM EDT SAT MAY 15 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-160924-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 15, 1:32 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT SAT MAY 15 2004

NYZ052>054-151900-

...A STRONG THUNDERSTORM IN ALBANY AND RENSSELAER COUNTIES...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN
EXCESS OF 30 MPH.  THIS STORM WAS LOCATED NEAR EAST GREENBUSH...OR
ABOUT OVER EAST GREENBUSH...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
RENSSELAER AND ALBANY BY 240 PM EDT
MENANDS BY 245 PM EDT
WEST SAND LAKE BY 250 PM EDT
WYANTSKILL...WYNANTSKILL...AVERILL PARK AND TROY BY 255 PM EDT
CENTER BRUNSWICK AND 6 MILES SOUTHEAST OF GREEN ISLAND BY 300 PM EDT
Special weather statement, May 15, 2:09 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
309 PM EDT SAT MAY 15 2004

NYZ053-054-151945-

...A STRONG THUNDERSTORM IN RENSSELAER COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN
EXCESS OF 40 MPH.  THIS STORM WAS LOCATED NEAR AVERILL PARK...OR
ABOUT 7 MILES EAST OF EAST GREENBUSH...AND MOVING NORTHEAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 335 PM EDT
BERLIN BY 340 PM EDT
Special weather statement, May 15, 2:54 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT SAT MAY 15 2004

NYZ038-152030-

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF WEST WINFIELD...OR ABOUT 15
MILES NORTHWEST OF HARTWICK...AND MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 405 PM EDT
JORDANVILLE...ILION AND 8 MILES SOUTHEAST OF FRANKFORT BY 410 PM EDT
MOHAWK AND HERKIMER BY 415 PM EDT
Special weather statement, May 15, 3:05 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SAT MAY 15 2004

NYZ053-059-060-152030-

...A STRONG THUNDERSTORM IN COLUMBIA...GREENE AND RENSSELAER
COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN
EXCESS OF 40 MPH....AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
COXSACKIE...OR ABOUT 9 MILES NORTH OF HUDSON...AND MOVING NORTHEAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW BALTIMORE BY 410 PM EDT
KINDERHOOK BY 415 PM EDT
VALATIE BY 420 PM EDT
NASSAU BY 430 PM EDT
Special weather statement, May 15, 3:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT SAT MAY 15 2004

NYZ043-152045-

...A STRONG THUNDERSTORM IN WASHINGTON COUNTY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40
MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR ABOUT 9 MILES
SOUTHEAST OF WHITEHALL...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAMPTON BY 425 PM EDT
HAMPTON FLATS AND 6 MILES SOUTHEAST OF LOW HAMPTON BY 430 PM EDT
Special weather statement, May 15, 3:21 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT SAT MAY 15 2004

NYZ053-054-152045-

...A STRONG THUNDERSTORM IN RENSSELAER COUNTY...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...DAMAGING WINDS IN EXCESS OF 40
MPH....AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CASTLETON-ON-HUDSON...OR ABOUT OVER NASSAU...AND MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
NASSAU BY 430 PM EDT
7 MILES SOUTH OF AVERILL PARK BY 440 PM EDT
STEPHENTOWN BY 445 PM EDT

The radar

The Albany radar (KENX), 68 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
May 15, 3:55 PM EST
Where
Berkshire County, Pittsfield
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.450, -73.250

Trees and wires down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2004Every state in 2004This day in weather historyWarnings in Massachusetts, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401033.